Alert archive / Texas / Small Craft Advisories in 2021

Small Craft Advisory 85, NWS Houston/Galveston, TX

November 19, 2021

NWS Houston/Galveston, TX issued this small craft advisory at Nov 19, 2021, 3:16 AM CST. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Nov 19, 2021, 3:16 AM CST (09:16 UTC)
Expired
Nov 19, 2021, 6:00 AM CST
In force
3 hr
Issued by
NWS Houston/Galveston, TX

The text

As transmitted.

653 
WHUS74 KHGX 190916
MWWHGX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Houston/Galveston TX
316 AM CST Fri Nov 19 2021

GMZ335-191200-
/O.EXP.KHGX.SC.Y.0084.000000T0000Z-211119T0900Z/
/O.NEW.KHGX.SC.Y.0085.211119T0916Z-211119T1200Z/
Galveston Bay-
316 AM CST Fri Nov 19 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM CST EARLY THIS
MORNING...

* WHAT...Northeast winds around 20 kt with gusts up to 25 kt and
  rough bay waters.

* WHERE...Galveston Bay.

* WHEN...Until 6 AM CST early this morning.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ330-191030-
/O.EXP.KHGX.SC.Y.0084.000000T0000Z-211119T0900Z/
Matagorda Bay-
316 AM CST Fri Nov 19 2021

...SMALL CRAFT ADVISORY HAS EXPIRED...

Winds have diminished in the bay, but remain somewhat elevated in
the Gulf. Mariners should exercise caution.

$$

GMZ350-355-370-375-191500-
/O.CON.KHGX.SC.Y.0084.000000T0000Z-211119T1500Z/
Coastal waters from Freeport to Matagorda Ship Channel TX out
20 NM-Coastal waters from High Island to Freeport TX out 20 NM-
Waters from Freeport to Matagorda Ship Channel TX from 20 to
60 NM-Waters from High Island to Freeport TX from 20 to 60 NM-
316 AM CST Fri Nov 19 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING...

* WHAT...Northeast winds 20 to 25 kt and seas 4 to 7 ft.

* WHERE...Portions of Gulf of Mexico. 

* WHEN...Until 9 AM CST this morning.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this small craft advisory went out at Nov 18, 11:05 PM CST, 4 hours 11 minutes earlier.

Area forecast discussion, Nov 18, 11:05 PM CST, 4 hours 11 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
1105 PM CST Thu Nov 18 2021

.AVIATION [06Z TAF Issuance]...

Lingering low-level MVFR cloud cover along the coast has begun to
lift and move out with the last of it persisting over LBX for the
next couple of hours. Winds overnight will remain gusty for GLS
where a Wind Advisory is in effect with sustained winds of 21-25
knots and gusts around 30 knots. This will continue through around
09z on Friday morning. Elsewhere, northeasterly winds have
tapered off to 7-12 knots. As surface high pressure moves off to
the east throughout the day on Friday, winds will become easterly
in the afternoon and then southeasterly by nighttime. The pressure
gradient begins to relax on Friday night as well leading to light
and variable winds heading into Saturday morning. VFR conditions
will prevail for Friday, but some low-level scattered clouds may
begin to develop near and south of I-10 in the evening hours.

Batiste

&&

.PREV DISCUSSION /Issued 543 PM CST Thu Nov 18 2021/...

.SHORT TERM [Tonight Through Friday Night]...

Moderate north winds continue to prevail across SE TX this afternoon
in the wake of the departure of a surface cold front this morning.
With this pattern shift supplying the region with a steady stream of
cooler and drier air, temperatures thus far have maxed out in the
upper 60s/lower 70s while dew points have dipped precipitously into
the 40s and 50s area-wide. Some lingering cloud cover remains in
place behind the frontal boundary, but coverage should continue on a
dissipating trend during the overnight hours and into tomorrow
morning. With this clearing promoting a more efficient radiative
cooling, have opted to side with the lower end of guidance for MinT
values this evening with most locations in the 40s and the far
northern zones in the upper 30s.

The broad area of surface high pressure currently occupying the
South Central CONUS will quickly begin to depart heading into
tomorrow, and the eastward motion of this feature will promote a
gradual eastward shift of the prevailing surface wind. Winds will
become northeast by tomorrow morning and east during the afternoon
before a persistent onshore flow redevelops by the early hours of
Saturday. Nonetheless, Friday will generally remain pleasant with
highs reaching near 70 and lows in the 40s to lower 50s though
the beginnings of moisture return will set the stage for a warmer
and more humid weekend.

Cady

&&

.LONG TERM [Saturday Through Thursday]...
Dry zonal flow will be giving way late Saturday as an upper
trough moves through the Plains. This will keep the onshore flow
going Saturday with a warming trend and moistening back up. Sunday
morning the associated cold front pushes southward and likely
through SETX Sunday afternoon. Moderate moisture return and
minimal CAPE set the stage for just low end chances for picking
up much in the way of precip Sunday. Strong drying arrives post
frontal with moderate northerly winds and temperatures struggle to
rise back into the lower 70s north (prior to the front). High
temperatures may occur in the late morning/early afternoon prior
to the front and then fall. Monday high pressure with sun. SETX
should have much cooler weather as we radiate down Monday night
and the winds start to relax inland. High pressure over the area
slides east and the return flow gets back underway Tuesday. Very
mild conditions are expected before the winds pick up Tuesday
night with a vigorous upper trough digging down into CA. Moisture
return starts off meager but as this upper low evolves into a
potent storm system the WAA just cranks up. Wednesday should be
warm and breezy. The main focus is shifting into Thanksgiving and
Black Friday time frame as this upper low approaches. Deep
moisture transport on strong inflow to the system will place SETX
in the warm sector for Thanksgiving so be sure the turkey fryers
are tied down (and safe from fire). Have trended way up on
temperatures in advance of the front Abundant moisture and strong
dynamics are coming into play for this period. Timing still an
issue but just a heads up a significant rain/wind/severe event is
shaping up for SETX.   Stay tuned.

Thanks for the coordination neighboring offices on the
Thanksgiving event.

45

&&

.MARINE...
Moderate to strong offshore will continue tonight and SCA extended
to 9 am for the Gulf waters and shortened to 3 am for the Bays.
Seas still building but 7-9 feet will be likely in the far
offshore waters. Winds gradually coming down to 10-15kts and
veering late Friday before coming back up Sunday ahead of the next
cold front. Winds again in the wake of should warrant SCA Sunday
night through Monday morning. Then expect a moderate onshore flow
to develop Tuesday night and strengthen and a long period of stout
southeasterly flow builds seas and expect strong rip currents
going into Thanksgiving. A strong cold front expected to end the
holiday week.

45

&&

.PRELIMINARY POINT TEMPS/POPS...

College Station (CLL)  41  65  46  74  63 /   0   0   0   0   0
Houston (IAH)          45  66  47  73  63 /   0   0   0   0   0
Galveston (GLS)        53  65  60  73  68 /   0   0   0   0   0

&&

.HGX WATCHES/WARNINGS/ADVISORIES...

TX...Wind Advisory until 3 AM CST Friday for the following zones:
     Bolivar Peninsula...Galveston Island.

GM...Small Craft Advisory until 3 AM CST Friday for the following
     zones: Galveston Bay...Matagorda Bay.

     SMALL CRAFT SHOULD EXERCISE CAUTION from 3 AM to 9 AM CST Friday
     for the following zones: Galveston Bay...Matagorda Bay.

     Small Craft Advisory until 9 AM CST Friday for the following
     zones: Coastal waters from Freeport to Matagorda Ship
     Channel TX out 20 NM...Coastal waters from High Island to
     Freeport TX out 20 NM...Waters from Freeport to Matagorda
     Ship Channel TX from 20 to 60 NM...Waters from High Island
     to Freeport TX from 20 to 60 NM.

&&

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 18, 8:01 PM CSTWind AdvisoryHGXGalveston7 hr

Nearby

Small Craft Advisories in Texas, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.